How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Ralph LMHC Your Own Question
Ralph LMHC
Ralph LMHC, Therapist
Category: Mental Health
Satisfied Customers: 872
Experience:  20+ years as therapist, supervisor, clinic director at mental health, substance abuse treatment ctrs
Type Your Mental Health Question Here...
Ralph LMHC is online now
A new question is answered every 9 seconds

I have been on Effexor XR, 75 mg for the past 4 years or so,

Resolved Question:

I have been on Effexor XR, 75 mg for the past 4 years or so, but over the past six months I have experienced some of the old symptoms of depression and anxiety; not to the extent that it used to be in my twenties, but its creeping back like a bad dreem.

is my body building up resistance to the meds? should I increase the dossage with my doctor? or change medications completely? It makes me sad to have the meds not work as they have really changed my life.
Submitted: 6 years ago.
Category: Mental Health
Expert:  Ralph LMHC replied 6 years ago.



It is common after a number of year for an SRNI like Effexor to cease working. When that happens there are a number of options. The doctor can try another SNRI like Prestiq, switch to an SSRI like Zoloft, or Celexa, etc, or try an add on like Abilify, etc.Do not despair there are several options and what you are experiencing is quite common and the solution is finding the correct regimen.




Ralph LMHC

If you require further clarification or more information, feel free to ask!

Please click the green "ACCEPT" button on this page if you are satisfied with my answer so that I get credit for my work. Your positive feedback is most important and bonuses are always welcomed. If this is a mental health, or medical emergency, please call emergency services (911 in the USA), or go to your nearest Emergency Room. The opinion provided does not replace an evaluation by an appropriate professional. Use of this website DOES NOT CREATE a provider-client relation and this information is for educational purposes only.


Customer: replied 6 years ago.
What is the difference between an ssni ans ssri? Do they both help with anxiety and depression? Would it help to just increase the dose of the effexor xr 75 to 150? Or would it just increase drowsiness and or side effects?
Expert:  Ralph LMHC replied 6 years ago.

An SSRI is a Selective Seratonin Uptake Inhibitor and works on the brain neuro transmitter Seratonin. A SNRI is a Selective Noroepinephrine Reuptake Inhibitor and works on the brain neuro transmitter Norepinephrine. They both work on depressin and anxiety. 160 mgs is a moderate dose and should not cause problems, although the higher you go the more likely are side effects.



Ralph LMHC

Ralph LMHC and other Mental Health Specialists are ready to help you
Expert:  Ralph LMHC replied 6 years ago.

I believe I have answered your question. Like I said there are computer problems-please feel free to ask.



Ralph LMHC



Related Mental Health Questions